MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely decreased wbc results generated on the cell-dyn sapphire analyzer for two patients.The customer stated there was no flags on the wbc results.The samples were repeated and normal results were obtained.The following data was provided: initial wbc results = 1 x 10e3/ul.Repeat wbc result = normal.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely decreased wbc results generated on the cell-dyn sapphire analyzer for two patients.The customer stated there was no flags on the wbc results.The samples were repeated and normal results were obtained.The following data was provided: initial wbc results = < 1 x 10e3/ul.Repeat wbc result = normal.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) went on-site to inspect the instrument.An air bubble in the yellowish peristaltic pump tubing (ppt) may have led to the falsely decreased wbc result.The fsr replaced the peristaltic pump tubing.A review of tracking and trending of the product list number and complaint activity did not identify any trends for cell-dyn sapphire instrument with regards to the current issue.The device history records were reviewed, and no non-conformances were identified.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency of the cell-dyn sapphire for serial number (b)(6) was identified.The following sections have been corrected to reflect the current contact (b)(6): g1-contact office first name.G1-contact office last name.G1-contact office address 1 g1-contact office city g1-contact office postal code g1-contact office country g1-contact office phone number g1-contact office email g1-contact office fax number.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17843533
Report Number2919069-2023-00030
Device Sequence Number4350070
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown